MAUDE Adverse Event Report: IRRAS USA IRRAFLOW CNS CATHETER; EVD AND IRRIGATION CATHETER

IRRAS USA IRRAFLOW CNS CATHETER; EVD AND IRRIGATION CATHETER
Model Number ICGS020
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Pneumocephalus (4587)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Control unit component used with subject catheter has been returned and is currently being evaluated-evaluation results and conclusion will be provided with the follow up report.Possible root causes of catheter (not being returned) and/or other system components are: nick in caheter after fixing a loose suture to scalp; issue with stocock when taking csf sample; issue with catheter bifurcation; with negative patient icp, potential with any hole in the system to draw in air; pressure differential could draw air in from arond the catheter (between the wall of the catheter and the dura); patient number two had csf leak unrelated o the catheter insertion on day 7 of treatement, where the clinical staff added suturing-a loose suture could have created a leak in the system where liquid and air could have been introduced.
 
Event or Problem Description
A complaint was received from mt.Sinai west hospital of two patients that showed an increase in pneumocephalus on day 8 of the irraflow catheter and cns system use.It is believed that the clinical staff had properly primed the system.Data were only provided for the second patient.It was noted that in patient two, the irraflow cns system was the only device currently being in the patient's treatment.The irraflow system was being used in drain mode only.Patient number two had csf leak unrelated o the catheter insertion on day 7 of treatment, where the clinical staff added suturing the device from patient two has been requested to be returned for analysis.The patient's pniumocephalus improved, and the patient remained in the icu due to other treatment.
 
Event or Problem Description
A complaint was received from (b)(6) hospital of two patients that showed an increase in pneumocephalus on day 8 of the irraflow catheter and cns system use.It is believed that the clinical staff had properly primed the system.No further information is expected.This complaint correction is to change it to a report for patient no.1 only.This follow up is created at fda request to remove h1 box check and remove noe patient no.2 is reported under complaint (b)(4).
 
Additional Manufacturer Narrative
Control unit component used with subject catheter has been returned and is currently being evaluated-evaluation results and conclusion will be provided with the follow up report.Possible root causes of catheter (not being returned) and/or other system components are: nick in caheter after fixing a loose suture to scalp; issue with stocock when taking csf sample; issue with catheter bifurcation; with negative patient icp, potential with any hole in the system to draw in air; pressure differential could draw air in from arond the catheter (between the wall of the catheter and the dura) the complaint was for 2 patients-this report is for pt.1 only, separated into 2 complaints at fda's request.Pt.2 reported under 3013508628-2022-00015.No further information is expected.

Brand Name
IRRAFLOW CNS CATHETER
Common Device Name
EVD AND IRRIGATION CATHETER
Manufacturer (Section D)
IRRAS USA
11975 el camino real
suite 304
san diego CA 92130
Manufacturer (Section G)
IRRAS USA
11975 el camino real
suite 304
san diego CA 92130
Manufacturer Contact
jeanne warner
11975 el camino real
suite 304
san diego, CA 92120
8009460458
MDR Report Key15285768
Report Number3013508628-2022-00005
Device Sequence Number7138911
Product Code JXG
UDI-Device Identifier00868643000432
UDI-Public00868643000432
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
200807
Number of Events Summarized2
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberICGS020
Device Catalogue NumberICGS020
Device Lot Number1009896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown